Skip to content
Extremity Pain
avatar
ARittenhouse31 posted:
Hi I am a 33 yr old female mother of 3 very active boys. About 9+ years ago I under went surgery for carpal tunnel syndrome an also tendinitis , was found to be in both hands but because I was losing such things as grasp feeling etc in my right one much more they only did the right hand. Best decision ever, until a while back I developed something like a trigger finger in my right index finger, except this finger is in constant stiffness, pain, there is always a burning censation . I am almost always un able to pick up a pen or pencil an write. It has gotten to the point where I feel as though it is a disability to even use that finger, I keep it in a constant position to avoid the burning in pain, I am kept awake by it. I feel as though I should have never had surgery. Any suggestions on what the CAUSE or how I can manage, daily task are becoming unbearable, dishes , going to the bathroom, even lifting wet clothes from the dryer! PLEASEEE!!!! Someone help!
Reply
 
avatar
suz1catz responded:
So sorry to read about your horrable experience your having.
Have you seen a surgeon about the problem that your having
with right hand.? Not the surgeon who operated on you. That would be a direction I would take. I wish you the best.
 
avatar
annette030 responded:
I would suggest you see a neurologist, a nerve doctor who does not do surgery. Or see a hand specialist, orthopedic doctor. Or both, but first the neurologist.

I would ask the doctor to physically examine your hand, including skin changes, if any. Ask him also about possible neck involvement. Some discs in the neck can press on nerve roots, causing problems in the hands.

Ask your family doctor if he knows any occupational therapists to help with suggestions on how to do household tasks. OTs are great for alternative ways of doing things.

Take care, Annette


Featuring Experts

David N. Maine, MD is the director of the Center for Interventional Pain Medicine at Mercy Medical Center in Baltimore. Maine graduated with a degree ...More

Helpful Tips

Sleepy
I have been on the same pain medication with no change and all of the sudden I can't stay awake and am losing weight. Has anyone else had ... More
Was this Helpful?
2 of 12 found this helpful

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.